Extensions of linearly McCoy rings

  • Cui, Jian ;
  • Chen, Jianlong
  • Received : 2012.04.08
  • Published : 2013.09.30


A ring R is called linearly McCoy if whenever linear polynomials $f(x)$, $g(x){\in}R[x]{\backslash}\{0\}$ satisfy $f(x)g(x)=0$, there exist nonzero elements $r,s{\in}R$ such that $f(x)r=sg(x)=0$. In this paper, extension properties of linearly McCoy rings are investigated. We prove that the polynomial ring over a linearly McCoy ring need not be linearly McCoy. It is shown that if there exists the classical right quotient ring Q of a ring R, then R is right linearly McCoy if and only if so is Q. Other basic extensions are also considered.


polynomial ring;linearly McCoy ring;matrix ring;semi-commutative ring;McCoy ring


  1. D. D. Anderson and V. Camillo, Armendariz rings and Gaussian rings, Comm. Algebra 26 (1998), no. 7, 2265-2272.
  2. G. M. Bergman, The Diamond Lemma for ring theory, Adv. Math. 29 (1978), no. 2, 178-218.
  3. A. M. Buhphang and M. B. Rege, Semi-commutative modules and Armendariz modules, Arab. J. Math. Sci. 8 (2002), no. 1, 53-65.
  4. V. Camillo and P. P. Nielsen, McCoy rings and zero-divisors, J. Pure Appl. Algebra 212 (2008), no. 3, 599-615.
  5. J. Cui and J. L. Chen, Linearly McCoy rings and their generalizations, Commun. Math. Res. 26 (2010), no. 2, 159-175.
  6. J. Cui and J. L. Chen, On McCoy modules, Bull. Korean Math. Soc. 48 (2011), no. 1, 23-33.
  7. Y. Hirano, On annihilator ideals of a polynomial ring over a noncommutative ring, J. Pure Appl. Algebra 168 (2002), no. 1, 45-52.
  8. C. Huh, Y. Lee, and A. Smoktunowicz, Armendariz rings and semicommutative rings, Comm. Algebra 30 (2002), no. 2, 751-761.
  9. Y. C. Jeon, H. K. Kim, Y. Lee, and J. S. Yoon, On weak Armendariz rings, Bull. Korean Math. Soc. 46 (2009), no. 1, 135-146.
  10. M. T. Kosan, Extensions of rings having McCoy condition, Canad. Math. Bull. 52 (2009), no. 2, 267-272.
  11. T. K. Lee and T. L. Wong, On Armendariz rings, Houston J. Math. 29 (2003), no. 3, 583-593.
  12. Z. Lei, J. L. Chen, and Z. L. Ying, A question on McCoy rings, Bull. Aust. Math. Soc. 76 (2007), no. 1, 137-141.
  13. J. C. McConnell and J. C. Robson, Noncommutative Noetherian Rings, Wiley, New York, 1987.
  14. N. H. McCoy, Remarks on divisors of zero, Amer. Math. Monthly 49 (1942), 286-295.
  15. P. P. Nielsen, Semi-commutativity and the McCoy condition, J. Algebra 298 (2006), no. 1, 134-141.
  16. M. B. Rege and S. Chhawchharia, Armendariz rings, Proc. Japan Acad. Ser. A Math. Sci. 73 (1997), no. 1, 14-17.
  17. Z. L. Ying, J. L. Chen, and Z. Lei, Extensions of McCoy rings, Northeast. Math. J. 24 (2008), no. 1, 85-94.